Officials across the state are alerting the community about an increase in opioid overdoses.
Friday, Jan. 27, there were seven overdoses in a span of two hours in Carroll County. All of the patients were treated at Carroll Hospital and all are expected to survive.
Several of the victims said they purchased the potent drugs in the same Baltimore neighborhoods, according to U.S. Drug Enforcement Administation (DEA) officials.
The Anne Arundel County Department of Health also released an overdose alert. The warning said in part,
So many overdoses in a short period of time often indicate that the illegal or prescription drugs currently being sold are very potent and more likely to cause an overdose. If you or someone you know uses illegal drugs, please be aware that using these potent drugs may lead to an overdose, even when used in small amounts.
Signs of an overdose include,
- Person is not responsive.
- Fingertips or lips turn blue or grey.
- Breathing is slow, shallow or has stopped.
- Person is gurgling or making snoring noises.
If you are with someone who overdoses, call 911.